MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH INNER SHEATH, LONG, FOR WA22018A AND WA22019A; ENDOSCOPE SHEATH, REUSABLE

OLYMPUS WINTER & IBE GMBH INNER SHEATH, LONG, FOR WA22018A AND WA22019A; ENDOSCOPE SHEATH, REUSABLE
Model Number WA22017A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the reusable endoscope sheath had a chip out of the tip of the instrument.The issue occurred during unboxing and was an out of box failure.There were no reports of patient harm or injury.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.New information added to the following fields: h3 and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for inspection, and the customer's reportable malfunction was confirmed.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely that the insulation tip's damage occurred due to improper handling, application of excessive force, mechanical impact like fall, shock or similar stress, thermal mechanical overload.The event can be detected and prevented by handling the device in accordance with the following instructions for use: chapter 4.1 ¿inspection and testing¿ of the instructions for use (ifu) regarding the proper reprocessing of the affected device.Prior to using medical devices, please ensure they are in perfect technical condition.See also the warnings in the instructions for use (ifu).4 before use warning: infection control risk: properly reprocess the product before first and each subsequent use following the instructions in this manual and in the system guide endoscopy.Improper and/or incomplete reprocessing can cause infection of the patient and/or medical personnel.4.1 inspection and testing inspecting the product: visually inspect the product.Make sure that it has: no corrosion no dents no scratches ceramic insulation at distal end: visually inspect the ceramic insulation at the sheath¿s distal end before each use.Do not use the instrument in case of damage (e.G.Cracks, fractures).Warning: risk of injury: impact, fall, shock or similar stress can damage the ceramic insulation at the sheath¿s distal end.Damaged instruments can cause injuries to the patient and/or user.Do not use the instrument if damaged.Damaged product: if the product is damaged or does not function properly, contact an olympus representative or an authorized service center.Olympus will continue to monitor field performance for this device.

Brand Name
INNER SHEATH, LONG, FOR WA22018A AND WA22019A
Common Device Name
ENDOSCOPE SHEATH, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19552673
Report Number9610773-2024-01496
Device Sequence Number14636059
Product Code HIH
UDI-Device Identifier04042761051514
UDI-Public04042761051514
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K931995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22017A
Device Lot Number23Y01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown